Iowa, 2014Heavy Snow in Iowa, March 4 to 5, 2014
March 4 to 5, 2014 · NWS ARX · 2 events in 2 counties and zones
A band of heavy snow developed over northeast Iowa during the evening of March 4th and continued into the morning of the 5th. This band of snow remained nearly stationary as an upper level storm system moved over the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of heavy snow developed over northeast Iowa during the evening of March 4th and continued into the morning of the 5th. This band of snow remained nearly stationary as an upper level storm system moved over the area. Snow amounts of 6 to 8 inches were reported across all or portions of Mitchell, Howard, Winneshiek and Allamakee Counties. The highest reported total was 8.8 inches northwest of Waukon (Allamakee County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 4, 5:58 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 4, 5:58 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CST TUE MAR 4 2014
.UPDATE...
ISSUED AT 557 PM CST TUE MAR 4 2014
JUST A FEW WORDS ON THE INCOMING SNOW. STARTING TO SEE JUST IN THE
LAST MINUTES SOME NICE FILLING TO THE SOUTH OF THE MAIN 30 PLUS
DBZ BAND ACROSS SRN MN. THERE IS A NICE LAYER /200-300 MB/ OF
SLANTWISE AND WEAK UPRIGHT INSTABILITY /UPRIGHT IN IA MAINLY/
ABOVE THE FRONTOGENESIS FORCING IN THIS ENVIRONMENT WHICH IS GOOD
FOR HIGHER SNOW AMOUNTS. LATEST TRENDS IN THE HRRR RUNS ARE
SLIGHTLY FURTHER NORTH WITH THE NORTHERN 3 INCH SNOW LINE...BUT
VERY CLOSE TO THE ADVISORY AREA.
BIGGEST CHALLENGE FROM A FORECAST STANDPOINT IS IF THE HIGHEST
ECHO BAND WILL BE SLIGHTLY TRANSITORY OR LOCK IN THE BROADER
FRONTOGENESIS ZONE. IF IT LOCKS...WE WILL LIKELY SEE 6 INCH
AMOUNTS. OVERALL IT SEEMS A BROADER BAND /4-5 COUNTIES N-S...SIMILAR
TO ADVISORY/ WITH PULSING INTO THE 30 PLUS DBZ RANGE WITHIN THAT
WOULD OCCUR IN THE FRONTOGENESIS AREA. CURRENT RADAR HAS A VERY
NARROW 1-2 COUNTY WIDE BAND...WITH LITTLE SNOW NORTH AND SOUTH OF
IT...SO LOOKING FOR BROADENING FOR CURRENT FORECAST VERIFY.
WILL UPDATE AS NEEDED THROUGH THE NIGHT BASED ON EVOLUTION.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 318 PM CST TUE MAR 4 2014
CURRENTLY AS OF 21Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT
ANALYSIS SHOWED A WEST-NORTHWEST FLOW FROM THE PACIFIC NORTHWEST
INTO THE EASTERN GREAT LAKES. WITHIN THIS FLOW...THE MOST NOTABLE
FEATURE IS A SHORTWAVE ALONG THE NORTH DAKOTA/SOUTH DAKOTA BORDER.
A BAND OF MID LEVEL FRONTOGENESIS / WARM ADVECTION AHEAD OF THIS
SHORTWAVE HAS SUPPORTED SNOW ACROSS SOUTHERN NORTH DAKOTA...
NORTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA. VISIBILITIES AT
TIMES HAVE DROPPED TO 3/4 MILE WITH EVEN ONE 1/4 MILE OBSERVED AT
LINTON NORTH DAKOTA. FARTHER TO THE EAST OVER THE FORECAST
AREA...CLOUDS PERSIST IN THE WAKE OF LAST NIGHT\S SNOW...STUCK
BELOW A STRONG SUBSIDENCE INVERSION SEEN ON THE 12Z MPX SOUNDING.
THESE CLOUDS COMBINED WITH THE STRONG INVERSION TRAPPING LOW LEVEL
COLD AIR HAS ONLY ALLOWED TEMPERATURES TO RISE INTO THE MID TEENS
TO LOW 20S. STILL...THIS IS MUCH WARMER THAN IT HAS BEEN AS OF
LATE. PRECIPITABLE WATER ANALYSIS AROUND THE REGION SHOWED AMOUNTS
OF 0.1" OVER LAKE SUPERIOR...AROUND 0.25" OVER THE FORECAST
AREA...0.3-0.4" WHERE THE SNOW WAS FALLING AND 0.5" IN EASTERN
NEBRASKA.
MODELS ARE IN GOOD AGREEMENT BRINGING THE SHORTWAVE ALONG THE SOUTH
DAKOTA/NORTH DAKOTA BORDER OVER THE FORECAST AREA BY 12Z WEDNESDAY.
THE MID LEVEL FRONTOGENESIS AND ISENTROPIC LIFT AHEAD OF THIS
SHORTWAVE WILL BEGIN TO IMPACT THE AREA THIS EVENING...CAUSING SNOW
TO SPREAD IN AND DEVELOP. SIMULTANEOUSLY...MODELS SUGGEST THE HIGHER
PRECIPITABLE WATER OVER NEBRASKA WILL GET ADVECTED NORTH TOWARDS THE
FORECAST AREA...ALLOWING FOR MORE QPF PRODUCTION FROM THE FORCING.
ANOTHER FEATURE AIDING IN MORE QPF IS SOME NEGATIVE EPV PROGGED ON
TOP OF THE F-GEN CIRCULATION...LEADING TO BANDING.
LOCATION...THERE IS A LITTLE UNCERTAINTY WITH THIS AND NEEDS TO BE
WATCHED THROUGH THE EVENING. HRRR MODEL RUNS HAVE HINTED THE BULK OF
THE SNOW TRAVERSING MUCH OF THE FORECAST AREA NEAR AND SOUTHWEST OF
I-94. ON THE OTHER EXTREME IS THE 04.12Z GFS WHICH KEEPS MUCH OF THE
SNOW SOUTHWEST OF LA CROSSE. SPLIT THE DIFFERENCE FOR NOW WHICH IS
GENERALLY THE MODEL CONSENSUS...AND CONCURS WITH EXTRAPOLATION OF
PRESENT RADAR TRENDS.
TIMING...FAIRLY GOOD AGREEMENT THAT THE SNOW WILL SPREAD INTO THE
AREA BETWEEN 22-03Z WEST TO EAST THIS EVENING...THEN EXIT NORTHWEST
TO SOUTHEAST BETWEEN 08-12Z WEDNESDAY.
AMOUNTS...04.12Z NAM/GFS HAVE CONTINUED THEIR UPWARD TREND IN QPF
AND THIS FORECAST HAS DONE THE SAME. DID NOT GO FULLY TOWARDS THEIR
AMOUNTS SEEING LIGHTER QPF FROM THE RAP...BUT AN UPWARD TREND IS
NEEDED. SREF QPF PROBABILITIES SUGGEST A 0.25 INCH IS LIKELY...BUT
THERE ARE EVEN A FEW MEMBERS SUGGESTING UPWARDS OF A 0.5 INCH.
SHOULD THESE PAN OUT WE WOULD END UP WITH WARNING CRITERIA. RIGHT
NOW...WITH COBB DATA SUGGESTING SNOW TO WATER RATIOS BETWEEN 13-16
TO 1...THINKING SNOWFALL AMOUNTS GENERALLY 3-5 INCHES SOUTH AND WEST
OF LA CROSSE. A FEW 6 INCH AMOUNTS CANNOT BE RULED OUT GIVEN THE
NEGATIVE EPV. SNOW AMOUNTS DECREASE QUICKLY HEADING TO THE NORTHEAST
FROM WINONA TO LA CROSSE NORTHEASTWARD DUE TO THE INFLUENCE OF DRIER
AIR BEING SUCKED INTO THE F-GEN CIRCULATION. GIVEN THE
AFOREMENTIONED UNCERTAINTY WITH LOCATION...SNOWFALL AMOUNTS ARE MOST
UNCERTAIN ALONG AN AXIS FROM WINONA TO LA CROSSE WHERE ANYWHERE FROM
1 TO 5 INCHES SEEMS PLAUSIBLE.
AFTER THE SNOW EXITS...MUCH OF WEDNESDAY LOOKS QUIET AS HIGH
PRESSURE BUILDS INTO THE AREA. HOWEVER...LOWER CLOUDS LOOK TO LINGER
WHICH WITH SOUNDINGS SUGGESTING SOME WEAK OMEGA RESULTING FROM
DIURNAL HEATING...HAVE ADDED SOME FLURRIES. BULK OF THE FLURRY
ACTIVITY SHOULD EXIST WEST OF THE MISSISSIPPI RIVER.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 318 PM CST TUE MAR 4 2014
04.12Z ECMWF/GFS/CANADIAN/UKMET ALL DEPICT A MAINLY ZONAL FLOW
ACROSS THE NORTHERN U.S. DURING THE LONG TERM PERIOD...WHICH
SUGGESTS A CONTINUED MODERATING TREND IN TEMPERATURES.
HOWEVER...THERE ARE A COUPLE OF SHORTWAVES THAT DROP THROUGH ONTARIO
AND PERHAPS AS FAR SOUTH AS US BETWEEN FRIDAY AND SATURDAY NIGHT TO
PUT SOME SPEED BUMPS IN THE MODERATION.
THE FIRST SHORTWAVE TROUGH COMING ACROSS ONTARIO ON FRIDAY HELPS
PROPEL A COLD FRONT THROUGH THE FORECAST AREA DURING THE DAYTIME
HOURS ON FRIDAY. AHEAD OF THE FRONT ON THURSDAY...BREEZY SOUTHERLY
WINDS WILL LIKELY LEAD TO SOME PATCHY BLOWING OF THE FRESH SNOW WEST
OF THE MISSISSIPPI RIVER. THESE WINDS WILL ALSO HELP TEMPERATURES
RISE TO NEAR 30 ON THURSDAY. INCREASING WINDS ABOVE THE SURFACE
SHOULD LIMIT SOME TEMPERATURE FALL THURSDAY EVENING...WITH RISING
TEMPS LIKELY AFTER MIDNIGHT INTO FRIDAY BEFORE THE FRONTAL PASSAGE.
FOLLOWING A MODEL CONSENSUS WHICH SEEMS REASONABLE...READINGS SHOULD
CLIMB INTO THE 30S IN MOST LOCATIONS ON FRIDAY. ALONG WITH THE
TEMPERATURE ISSUES...FORCING ALONG THE FRONT MIGHT BE ENOUGH TO
PRODUCE A LITTLE PRECIPITATION. MUCH OF THE DEEPER SYNOPTIC FORCING
IS WELL OFF TO THE NORTH...BUT GIVEN THE FRONT MOVING THROUGH AND
LOW CLOUDS LIKELY TO BE AROUND...A NEED EXISTS FOR SOME 20-30
PERCENT CHANCES. GIVEN A WARM LAYER PRESENT ABOVE THE SURFACE...WHAT
PRECIP DOES OCCUR COULD EITHER BE LIQUID...SLEET OR SNOW WITH THE
SNOW PROBABILITY HIGHEST TOWARDS TAYLOR COUNTY WITH DEEPER COLD AIR.
SINCE PRECIPITATION LOOKS VERY LIGHT...KEPT THE LIQUID FORM AS
FREEZING DRIZZLE / DRIZZLE DEPENDING ON SURFACE TEMPERATURE. THERE
TOO COULD BE ISSUES WITH LOSS OF ICE IN THE CLOUDS...FAVORING A
DRIZZLE ROUTE.
TEMPERATURES OVER THE WEEKEND ARE A BIT TRICKY...ESPECIALLY SUNDAY.
THE 04.12Z GFS PERSISTS ON DROPPING A SHORTWAVE TROUGH ACROSS
WISCONSIN SATURDAY NIGHT...SENDING A SURGE OF COOLER AIR INTO THE
FORECAST AREA WHICH TAKES UNTIL SUNDAY NIGHT TO GET OUT OF HERE. THE
ECMWF...GEM AND UKMET ON THE OTHER HAND CONTINUE TO SAY THE
SHORTWAVE TROUGH STAYS MUCH FARTHER NORTH AND TRACKS QUICKER TO THE
EAST. THIS RESULTS IN A MUCH WARMER SOLUTION FOR SUNDAY. GIVEN EACH
MODEL GROUP HAS STUCK TO THEIR GUNS...HAVE CONTINUED TO FOLLOW A
MODEL CONSENSUS AND SPLIT THE DIFFERENCE. DEPENDING ON WHICH MODEL
GROUP FLINCHES...THE FORECAST WILL NEED TO BE RAPIDLY TRENDED COLDER
OR WARMER.
MONDAY REMAINS MOST CONFIDENT TO BE THE WARMEST DAY OF THE FORECAST
AS 925MB TEMPS CLIMB TO PERHAPS AS HIGH AS 6-8C PER ECMWF. PRESENTLY
HAVE TEMPERATURES FROM THE MID 30S TO MID 40S...BUT THESE MAY NEED
TO BE INCREASED MORE...DEPENDING ON HOW SUNDAY PLAYS OUT.
A COOL DOWN THEN ENSUES FOR MONDAY NIGHT AND TUESDAY AS A SHORTWAVE
TROUGH SLIDES ACROSS MINNESOTA AND WISCONSIN. INCLUDED SOME 20 TO 30
PERCENT CHANCES FOR THIS TROUGH. LIMITED MOISTURE HAS RESULTED IN
THE LOW CHANCES.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 555 PM CST TUE MAR 4 2014
SNOWFALL EXPECTED OVERNIGHT WITH IFR CONDITIONS. THIS ENVIRONMENT
COULD LEAD TO PREVAILING LIFR SHOULD THE SNOW BAND STAY STATIONARY
OVER THE TAF SITES. PROBABILITIES FOR THIS OCCURRING ARE ON THE
INCREASING TREND. TEMPO GROUPS HAVE BEEN USED AS THE BANDS OF SNOW
EVOLVE THROUGH THE TAF SITES...MORE OF A PERIODIC LIFR.
HOWEVER...WILL MONITOR FOR UPGRADE TO PREVAILING LIFR.
ALSO...BASED ON A BIT FURTHER NORTH TREND TO RADAR ACROSS SOUTHERN
MN...HAVE BROUGHT LOWER CONDITIONS INTO KLSE TAF OVERNIGHT WITH
TEMPO LESS THAN 1SM IN SNOW.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY FOR WIZ041-053>055-061.
MN...WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MNZ086>088-
094>096.
IA...WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR IAZ008>011-
018-019-029-030.
&&
UPDATE...BAUMGARDT
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...BAUMGARDTHazardous weather outlook, Mar 4, 3:24 PM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
324 PM CST TUE MAR 4 2014
IAZ008>011-018-019-029-030-MNZ086>088-094>096-051200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
324 PM CST TUE MAR 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA AND SOUTHEAST MINNESOTA.
.DAY ONE...TONIGHT
SNOW WILL MOVE IN EARLY THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT HOURS. 2 TO LOCALLY 6 INCHES OF SNOW IS EXPECTED...WITH
THE HEAVIEST SNOWFALL OCCURRING DURING THE LATER EVENING INTO THE
VERY EARLY MORNING HOURS. A WINTER WEATHER ADVISORY FOR THIS SNOW IS
IN EFFECT TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF OF PRECIPITATION MAY OCCUR THURSDAY NIGHT AND
FRIDAY...BRINGING WITH IT A WINTRY MIX.
.SPOTTER INFORMATION STATEMENT...
PRECIPITATION REPORTS ARE ALWAYS APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WIZ041-053>055-061-051200-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
324 PM CST TUE MAR 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
WISCONSIN.
.DAY ONE...TONIGHT
SNOW WILL MOVE IN THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT
HOURS. 2 TO LOCALLY 6 INCHES OF SNOW IS EXPECTED...WITH THE HEAVIEST
SNOWFALL OCCURRING DURING THE LATER EVENING INTO THE VERY EARLY
MORNING HOURS. A WINTER WEATHER ADVISORY FOR THIS SNOW IS IN EFFECT
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF OF PRECIPITATION MAY OCCUR THURSDAY NIGHT AND
FRIDAY...BRINGING WITH IT A WINTRY MIX.
.SPOTTER INFORMATION STATEMENT...
PRECIPITATION REPORTS ARE ALWAYS APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
MNZ079-WIZ017-029-032>034-042>044-051200-
WABASHA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-
ADAMS-
324 PM CST TUE MAR 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
WISCONSIN INTO CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
LIGHT SNOW WILL MOVE IN THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT HOURS. 1 TO 2 INCHES OF SNOW IS EXPECTED ALONG AND SOUTH
OF THE FROM THE I-94 CORRIDOR SOUTH...WITH LESS THAN AN INCH NORTH
OF THERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF OF PRECIPITATION MAY OCCUR THURSDAY NIGHT AND
FRIDAY...BRINGING WITH IT A WINTRY MIX.
.SPOTTER INFORMATION STATEMENT...
PRECIPITATION REPORTS ARE ALWAYS APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
DAS/RIECK
In the hours before
Local storm report, Mar 4, 8:25 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CST TUE MAR 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM SNOW 1 W DODGE CENTER 44.03N 92.86W
03/04/2014 M2.0 INCH DODGE MN PUBLIC
SNOW DURATION 24 HOURS OBSERVER LOCATION
DODGE CENTER
0810 PM SNOW OSTRANDER 43.61N 92.42W
03/04/2014 M2.0 INCH FILLMORE MN PUBLIC
SNOW DURATION 24 HOURS OBSERVER LOCATION
OSTRANDER
0814 PM SNOW 7 SE GRAND MEADOW 43.62N 92.49W
03/04/2014 M1.5 INCH MOWER MN PUBLIC
SNOW DURATION 24 HOURS OBSERVER LOCATION
GRAND MEADOW 6SE
0743 PM SNOW 1 ENE AUSTIN 43.68N 92.95W
03/04/2014 M1.3 INCH MOWER MN BROADCAST MEDIA
SNOW DURATION 24 HOURS OBSERVER LOCATION
AUSTIN KAAL TV
0817 PM SNOW 3 NNW BYRON 44.08N 92.67W
03/04/2014 M1.3 INCH OLMSTED MN PUBLIC
SNOW DURATION 24 HOURS OBSERVER LOCATION
BYRON 4N
0820 PM SNOW 2 SE MANTORVILLE 44.05N 92.72W
03/04/2014 M1.3 INCH DODGE MN PUBLIC
SNOW DURATION 24 HOURS OBSERVER LOCATION
MANTORVILLE 2ESE
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Mar 4, 8:47 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CST TUE MAR 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM SNOW 1 ENE AUSTIN 43.68N 92.95W
03/04/2014 M1.9 INCH MOWER MN BROADCAST MEDIA
SNOW DURATION 24 HOURS OBSERVER LOCATION
AUSTIN KAAL TV
0827 PM SNOW 2 NNE CARPENTER 43.44N 93.01W
03/04/2014 M1.8 INCH MITCHELL IA PUBLIC
SNOW DURATION 24 HOURS OBSERVER LOCATION ST
ANSGAR 7NW
&&
NWS LA CROSSE WI
IRIS SYSTEMHeavy Snow, Winneshiek
- When
- March 4, 8:55 PM CST to March 5, 5:35 AM CST
- Where
- Winneshiek forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.291, -91.844 (the zone’s center; the record gives no point)
COOP and volunteer snow observers reported 6 to 8 inches of snow across Winneshiek County. The highest reported total was 8 inches near Decorah and Sattre.
Heavy Snow, Allamakee
- When
- March 4, 9:05 PM CST to March 5, 6:35 AM CST
- Where
- Allamakee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.284, -91.378 (the zone’s center; the record gives no point)
COOP and volunteer snow observers reported 6 to 9 inches of snow across Allamakee County. The highest reported total was 8.8 inches northwest of Waukon.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, March 4, 20141 death · 6 events
- Rip Current in Guam, March 4, 20141 death · 1 event
- Avalanche and Flooding in Montana, March 4 to 10, 2014$20,000 · 5 events
- Ice Storm and Winter Weather in Louisiana, March 4, 2014$5,000 · 16 events
- Heavy Snow in Minnesota, March 4 to 5, 201410 events
- Ice Storm and Winter Weather in Texas, March 4, 2014$5,000 · 8 events
- Heavy Snow and Winter Weather in Minnesota, March 4 to 5, 20146 events
- Winter Weather in Wisconsin, March 4 to 5, 20146 events
- Winter Weather in Wyoming, March 4, 20145 events
- Winter Weather in Colorado, March 4 to 5, 20144 events
- Heavy Snow in Minnesota, March 4 to 5, 20144 events
- Winter Weather in Louisiana, March 4, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502596, 502593.